# SDR T17A201705118018

- Difficulty date: May 9, 2017
- Submitted: May 11, 2017
- Operation: Air carrier
- Aircraft: N427TM
- Make and model: Raythn HAWKER800XP
- Aircraft serial: 258720
- Aircraft time: 7,203 hours, 4,956 cycles
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Controller
- Part number: ND00752011
- Part serial: 341227
- Condition: Malfunctioned
- Location: Window Overheat
- Part time: 3,518 hours, 2,008 cycles
- Stage of operation: CL
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CLIMBING THROUGH FL360 THE FLIGHT DREW OBSERVED A LT SCREEN OVERHEAT ANNUNCIATOR ILLUMINATED. PERFORMED ABNORMAL CHECKLIST SUCCESSFULLY AND LIGHT EXTINGUISHED. 4-6 MINUTES LATER, UPON REACHING FL400, THEY SMELLED A VERY OVERWHELMING SMELL/ODOR OF BURNING WIRE OR ELECTRICAL TYPE OF FIRE SMELL. CAPTAIN TOOK CONTROLS AND THE RADIOS AND INSTRUCTED FIRST OFFICER TO INVESTIGATE THE LOCATION OF THE SMELL. CAPTAIN INFORMED ATC THAT THEY WERE DIVERTING TO ROANOKE DUE TO A SMELL OF SMOKE IN THE COCKPIT. UPON FIRST OFFICER RETURN, HE MENTIONED THAT THERE WAS A HAZE IN THE COCKPIT THAT WAS NOT PRESENT IN THE CABIN. AFTER LANDING, MAINTENANCE INSPECTED THE AIRCRAFT BUT COULD FIND NO DEFECTS AND ALL SYSTEMS OPERATED NORMALLY, HOWEVER THE TECHNICIAN SAID WHEN OPERATING THE WINDSHIELD HEAT THE LEFT A SCREEN CONTROLLER MADE A "SIZZLING" SOUND DURING OPERATION. MAINTENANCE REPLACED THE LEFT A SCREEN CONTROLLER WITH A NEW UNIT.
